MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003XT2750910
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the operator placed the subject microcatheter to deploy the stent.When withdrawing the subject microcatheter to deploy the stent, the operator felt friction, he tried several times to adjust by advancing the stent system and subject microcatheter but big friction was still encountered.Finally, the operator withdrew the stent and subject microcatheter out together and found part of the stent protruded through the subject microcatheter shaft.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated h3 summary attached - updated d4 expiration date - added due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the catheter shaft was noted to be flat/crushed.The catheter shaft was noted to be stretched.The catheter shaft was noted to have hole/perforation.A functional inspection could not be performed as the stent was stuck in the subject microcatheter.Several attempts were made unsuccessfully to remove the stent, the attempts were causing further damage to the device.The microcatheter broke into 3 pieces during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared as per the dfu, the patients anatomy was moderately tortuous and continuous flush was maintained throughout the clinical procedure.When withdrawing the microcatheter to deploy the stent, the operator felt friction so he tried several times to adjust with advancing the stent system and microcatheter but big friction was still encountered.No anomalies were noted to the microcatheter and the stent device during the preparation step.The operator felt the stent might be overlapping causing the event.As per the microcatheter¿s dfu "never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the microcatheter or guidewire against resistance could dislodge a clot, perforate a vessel wall, or damage microcatheter and guidewire.In severe cases, tip separation of the microcatheter or guidewire may occur." the catheter shaft was found to be flattened and stretched.The concurrent stent was protruding from the microcatheter shaft.The operator tried to withdraw the stent several times which may have caused the stent to protrude through the catheter shaft.Based on the investigation results and available information, an assignable cause of procedural factors will be assigned to the reported event of ¿catheter shaft friction¿, reported and analyzed events of 'catheter shaft has hole/perforation', 'device interaction with another device' as well as the analyzed events of ¿catheter shaft flat/crushed' and 'catheter shaft stretched'.

Brand Name
EXCELSIOR XT-27 STD PRE-SHAPED 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17565301
Report Number3008881809-2023-00423
Device Sequence Number6665243
Product Code DQY
UDI-Device Identifier04546540698155
UDI-Public04546540698155
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Catalogue NumberM003XT2750910
Device Lot Number24049618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer09/29/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM EZ STENT (STRYKER)
Patient Age60 YR
Patient SexFemale
Patient RaceAsian